MAUDE Adverse Event Report: MEDLINE INDUSTRIES, LP; SPONGE,LAP,18"X18",DLX,XR,ST,5/PK

MEDLINE INDUSTRIES, LP; SPONGE,LAP,18"X18",DLX,XR,ST,5/PK
Catalog Number MDS251518LFH
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/11/2025
Type of Reportable Event Serious Injury
Event or Problem Description
According to the customer, on (b)(6) 2025, a lap sponge that was "used on patient in incision to soak up blood" was found to have a hair in it.
 
Additional Manufacturer Narrative
According to the customer, on (b)(6) 2025, a lap sponge that was "used on patient in incision to soak up blood" was found to have a hair in it.The customer said that the "hair was in incision and removed off the field." the customer reported that "all other laps from the back were also removed from the field" and that the surgical site was "irrigated with betadine." the customer stated that there is "no injury or infection known at this time." the customer reported there was no serious injury, medical intervention, or follow-up care required related to the reported incident.No additional information is available at this time.It has been determined that the reported event could cause or contribute to serious injury if it were to occur again.In an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.

Common Device Name
SPONGE,LAP,18"X18",DLX,XR,ST,5/PK
Manufacturer (Section D)
MEDLINE INDUSTRIES, LP
three lakes drive
northfield IL 60093
Manufacturer Contact
jessica walter
three lakes drive
northfield, IL 60093
MDR Report Key23062237
Report Number1417592-2025-00476
Device Sequence Number15949325
Product Code GDY
UDI-Device Identifier20080196743923
UDI-Public20080196743923
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberMDS251518LFH
Device Lot Number84325040029
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2025
Initial Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient SexFemale
Patient Weight118 KG